Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Shreveport, LA

April 2, 2012Union County, Arkansas; 5 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2012, 2:22 PM CDT for Union County, Arkansas; 5 parishes in Louisiana. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 2:22 PM CDT (19:22 UTC)
Expired
Apr 2, 2012, 3:15 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Union County, AR, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 2:25 PM CDTTSTM WND DMG6 Ene Eros, LAROOF BLOWN OFF A STEEL BUILDING AT WEST OUACHITA HIGH SCHOOL
Apr 2, 2:43 PM CDTTSTM WND DMG5 Wsw Monroe, LASTRUCTURAL DAMAGE AND TREES DOWN AT BROWNSVILLE / BAWCOMVILLE NEAR HWY 34
Apr 2, 2:45 PM CDTTSTM WND DMG1 E Downsville, LAALONG HWY 552...CAR STRUCK A DOWNED TREE.
Apr 2, 2:56 PM CDTTSTM WND DMGSterlington, LATREES AND POWERLINES DOWN. ONE TREE FELL ON A HOUSE ON OLD STERLINGTON RD
Apr 2, 3:10 PM CDTTSTM WND DMGFarmerville, LANUMEROUS TREES DOWN ACROSS THE PARISH.
Apr 2, 3:25 PM CDTTSTM WND DMG2 Sw El Dorado, ARTREES SNAPPED AND UPROOTED IN THE PARKERS CHAPEL AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:41 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 2, 10:10 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS54 KSHV 021922
SVRSHV
ARC139-LAC027-049-061-073-111-022015-
/O.NEW.KSHV.SV.W.0060.120402T1922Z-120402T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  UNION PARISH IN NORTH CENTRAL LOUISIANA...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  SOUTHERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...JUNCTION CITY...HUTTIG...EL DORADO...

* UNTIL 315 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOMER TO
  BERNICE TO 10 MILES SOUTH OF RICHWOOD...OR ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF HOMER TO 17 MILES NORTH OF GRAMBLING TO 14
  MILES NORTH OF COLUMBIA...AND MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAYNESVILLE...FARMERVILLE...STERLINGTON...WESSON...URBANA...
  STRONG...LAWSON AND LAPILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MUCH OF NORTHCENTRAL LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 3240 9199 3228 9202 3228 9231 3220 9232
      3222 9247 3228 9259 3253 9288 3258 9288
      3258 9299 3267 9318 3274 9323 3302 9324
      3302 9299 3326 9298 3324 9249 3301 9212
      3293 9207 3272 9206 3266 9191 3251 9190
TIME...MOT...LOC 1922Z 201DEG 25KT 3281 9317 3278 9272
          3231 9205

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:59 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 2, 12:59 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT MON APR 2 2012

.DISCUSSION...

JUST UPDATED REMAINDER OF THE AFTERNOON/TONIGHT PORTION OF THE FCST
TO ENCOMPASS NEWLY ISSUED SVR WATCH 127 FOR THE REMAINING PORTIONS
OF OUR CWA UNTIL 00Z. COLD POOL OUTFLOW BOUNDARY REALLY BLOSSOMING
NOW JUST SOUTH OF THE I-20 CORRIDOR IN NE TX/NNW LA. CONVECTION
CONTINUES TO FEED ON STRONG INSTABILITY AXIS WHICH IS NOW SHIFTING
NORTHWARD FROM I-20 NORTHWARD. DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE TO BE THE PRIMARY THREATS THROUGHOUT THIS AFTERNOON/EVENING.
ALSO RAISED POPS BASED ON CURRENT/FCST TRENDS AND LINE MOVEMENT.
LOWERED TEMPS SOMEWHAT DOWN SOUTH WHERE THE ATMOSPHERE HAS BEEN
WORKED OVER FROM PREVIOUS CONVECTION.

NO OTHER CHANGES ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  67  83  67  81 /  70  50  40  70  40
MLU  84  65  84  67  81 /  70  50  40  70  60
DEQ  84  63  80  61  79 /  60  60  50  70  30
TXK  84  65  82  65  79 /  60  60  50  70  30
ELD  84  64  83  64  80 /  70  60  40  70  60
TYR  83  66  81  62  79 /  70  50  50  70  20
GGG  83  66  82  64  80 /  70  50  50  70  20
LFK  83  68  83  67  82 /  70  20  40  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Apr 2, 1:04 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 PM CDT MON APR 2 2012

ARZ050-051-059>061-070>073-LAZ003>006-014-OKZ077-TXZ096-097-
108>112-124>126-031200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-OUACHITA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
104 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME
SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH
TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY RAINFALL
WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH WILL
FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET SOILS.
THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT LEAST
WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS DIMINISH
FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.

LAZ001-002-010>013-017>022-TXZ136>138-149>153-165>167-031200-
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
104 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS...CURRENTLY ACROSS
NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL CONTINUE LIFTING NORTH
THROUGH THE AFTERNOON INTO THE EVENING HOURS. STRONG DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THIS LINE OF STRONG TO
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE THREAT SHOULD
DIMINISH BY LATE EVENING INTO THE OVERNIGHT HOUR WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER STRONGER STORM SYSTEM WILL ENTER WESTERN TEXAS AND
OKLAHOMA TUESDAY AFTERNOON...DRIFTING NORTHEAST INTO SOUTHERN
KANSAS AND OKLAHOMA WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS AND OKLAHOMA
TUESDAY MORNING...SPREADING EAST NORTHEAST INTO EAST TEXAS AND
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS. THE SEVERE WEATHER THREAT
SHOULD DIMINISH TUESDAY NIGHT WITH LOSS OF HEATING. LOCALLY HEAVY
RAINFALL WILL INCREASE TUESDAY AFTERNOON AND TUESDAY NIGHT...WHICH
WILL FALL OVER AREAS THAT HAS HAD RECENT HEAVY RAINFALL AND WET
SOILS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST THROUGH AT
LEAST WEDNESDAY MORNING...BEFORE THE SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST WITH A FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS ARE CURRENTLY WARRANTED GIVEN THE
SEVERE THUNDERSTORM POTENTIAL THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 2, 1:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     JENA                    31.69N 92.13W
04/02/2012                   LA SALLE           LA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

&&

20
Local storm report, Apr 2, 1:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     DRY PRONG               31.58N 92.53W
04/02/2012                   GRANT              LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH.

&&

20
Special weather statement, Apr 2, 2:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT MON APR 2 2012

TXZ124-125-021945-
UPSHUR-WOOD-
200 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     UPSHUR AND WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...PLEASANT GROVE...QUITMAN...ROSEWOOD AND
     WINNSBORO...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINEOLA TO
6 MILES SOUTHWEST OF ROSEWOOD...OR ALONG A LINE EXTENDING FROM
MINEOLA TO 11 MILES WEST OF GILMER...MOVING NORTH AT 35 MPH.

PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.

15
Local storm report, Apr 2, 2:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 SE JENA               31.67N 92.10W
04/02/2012  E1.00 INCH       LA SALLE           LA   EMERGENCY MNGR

            QUARTER SIZE HAIL

&&

20
Local storm report, Apr 2, 2:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             OLLA                    31.90N 92.24W
04/02/2012  E1.00 INCH       LA SALLE           LA   BROADCAST MEDIA

            QUARTER SIZE HAIL IN OLLA

&&

20
Local storm report, Apr 2, 2:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     1 E RUSK                31.80N 95.13W
04/02/2012                   CHEROKEE           TX   NWS EMPLOYEE

            TREES DOWN ON POWERLINES ALONG HWY 84

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:13 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller62 min
Apr 2, 2:58 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more62 min
Apr 2, 3:08 PM CDTSevere Thunderstorm WarningSHVUnion37 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada, Sevier49 min
Apr 2, 11:49 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine41 min
Apr 2, 12:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more60 min
Apr 2, 1:13 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn47 min
Apr 2, 1:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Webster45 min
Apr 2, 1:52 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.